Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Green Bay, WI

July 29, 2018Waupaca County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 29, 2018, 2:08 PM CDT for Waupaca County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2018, 2:08 PM CDT (19:08 UTC)
Expired
Jul 29, 2018, 2:45 PM CDT
In force
37 min
Issued by
NWS Green Bay, WI

County Waupaca County, WI

The radar

The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS83 KGRB 291908
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT SUN JUL 29 2018
 
WIZ036>038-291945-
Waupaca WI-Outagamie WI-Portage WI-
208 PM CDT SUN JUL 29 2018

...SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS...

Slow moving showers and thunderstorms will continue across portions 
of Waupaca, Portage, and Outagamie counties early this afternoon.

Pea size hail, torrential rain and winds in excess of 30 mph will be 
possible with the strongest storms. 

Locations impacted include...
Waupaca, New London, Clintonville, Amherst, Fremont, Embarrass, 
Hartman Creek State Park, Weyauwega and Royalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4424 8950 4435 8954 4442 8939 4447 8923
      4468 8887 4468 8861 4459 8860 4430 8869
      4425 8874
TIME...MOT...LOC 1906Z 235DEG 16KT 4438 8932 

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 29, 12:56 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 29, 12:56 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1256 PM CDT Sun Jul 29 2018

Updated aviation portion for 18Z TAF issuance

.SYNOPSIS...
Issued at 349 AM CDT Sun Jul 29 2018

Seasonable temperatures with scattered showers and isolated
thunderstorms this afternoon and again Monday afternoon. A more
significant chance for rain arrives mid-week.

A broad upper trough will remain over the central CONUS the next
several days. But the flow through the trough position will become
increasingly split as flow just to the north strengthens across
southern Canada while energy in the remaining in the southern portion
of the trough consolidates over the mid-Mississippi Valley. The
trough is expected to weaken significantly during the second half
of the forecast period as the pattern becomes dominated by a
strengthening band of low-amplitude westerlies along the
U.S./Canadian border.

Temperatures will remain near seasonal normals (though perhaps a
little cool at night) the next few days, then drop back some due
to a round of precipitation and the arrival of a fresh Canadian
air mass into the region. The cool down will be short-lived as the
developing zonal flow will result in the return of warmer and more
humid air by next weekend. Scattered showers are expected the
next couple afternoons, but those will result in mainly light
amounts. The best chance of a more widespread/significant
precipitation event will be Wednesday and Wednesday night.
Still, precipitation totals for the period are likely to end up
AOB normal at most locations.
&&

.SHORT TERM...Today...Tonight...and Monday
Issued at 349 AM CDT Sun Jul 29 2018

Not much change to the overall weather scenario is expected the
next couple days. The forecast area will remain under the
influence of a highly modified air mass of Canadian origin.
Instability resulting from being on the cyclonic side of the upper
jet in the longwave trough position combined with destabilization
due to insolation during the day will result in sufficient
buoyancy for scattered showers and isolated thunderstorms. A
shortwave crossing the area added some QC forcing Sunday
afternoon. Any forcing of similar scale looks lacking today and
Monday, though smaller scale disturbances in the flow as well as
mesoscale boundaries will be present and play a large role in
determining where the showers are most numerous. Based the
forecast timing of cloud development and PoPs on persistence from
Sunday.

Stayed close to the standard broad-based blend of guidance
products for maxes and mins, though again trimmed mins for
tonight in the climatological cool spots.

.LONG TERM...Monday Night Through Saturday
Issued at 349 AM CDT Sun Jul 29 2018

A mid level ridge and surface high pressure should bring an end to
the afternoon and evening hit-or-miss showers and thunderstorms
of the past few days. There is still a small area with a slight
chance for thunderstorms Monday evening but the vast majority of
the forecast area will remain dry throughout the night. Dry
conditions will prevail on Tuesday and Tuesday night. An
approaching surface system and mid level trough will bring showers
and storms to the area for Wednesday and Wednesday night. There
does not appear to be much risk of severe storms since there is
only weak instability and little shear. There is a slight chance
that some rain will linger into Thursday morning in east-central
Wisconsin but the day looks to be dry at most locations. High
pressure and a weak mid level ridge should help to keep things dry
through Friday evening. Models were not consistent in their
handling of the next system that could bring rain back to the
area to start the weekend, so PoPs late Friday night and on
Saturday are rather low. Will have to see how this develops.

Highs should be near normal for Tuesday and Wednesday, but
Thursday looks much cooler in the wake of the cold front. A
warming trend is then expected for Friday into the weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1254 PM CDT Sun Jul 29 2018

Enough instability and moisture is present again this afternoon
for isolated, weak thunderstorm development throughout northeast
Wisconsin. Terminals with the greatest chance for active
precipitation later this afternoon are in central and northern
portions of the region, including AUW, CWA, and RHI.

.KOSH...showers developed earlier than yesterday in central
Wisconsin; activity so far even included a weak thunderstorm 30
miles west of the airfield. Included VCSH mention for this
afternoon in 1800Z TAF issuance based on current activity--
confidence is low on whether a shower will develop within 5SM of
the OSH airfield, so avoided TEMPO mention, but this may need to
be amended if convection expands. NAM Model information indicates
light fog could develop tomorrow morning around sunrise and this
is reflected in the TAF. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MG
AVIATION.......ML
Hazardous weather outlook, Jul 29, 3:58 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
358 AM CDT Sun Jul 29 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
358 AM CDT Sun Jul 29 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected to develop during the
afternoon and persist into early evening before diminishing. The
storms are not expected to be severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms Monday afternoon, and a
greater chance Wednesday and Wednesday night. The storms are not
expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-301100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
358 AM CDT Sun Jul 29 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Isolated thunderstorms developing over the land could move over
the lake and bay this afternoon or early this evening. Any storms
that move over the water will pose a lightning hazard to boaters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible Wednesday through Wednesday night. Any
storms that develop would pose a hazard to mariners.

Skowronski/MG

In the hours before

Special weather statement, Jul 29, 12:13 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1213 PM CDT SUN JUL 29 2018

WIZ045-291800-
Waushara WI-
1213 PM CDT SUN JUL 29 2018

...HEAVY RAINS POSSIBLE OVER WAUSHARA COUNTY...

At 1208 PM CDT, Doppler radar was tracking showers and thunderstorms
between Wild Rose, Mount Morris and Pine River. The storms were
nearly stationary.

Locations impacted include...
Wautoma, Silver Lake, Mount Morris, Saxeville and Wild Rose.

Very heavy rain is possible with the thunderstorms, with as much as
an inch in less than an hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4406 8945 4424 8937 4424 8916 4421 8909
      4404 8917
TIME...MOT...LOC 1708Z 108DEG 2KT 4415 8923

RDM
Local storm report, Jul 29, 1:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             LITTLE CHUTE            44.28N 88.32W
07/29/2018  M0.25 INCH       OUTAGAMIE          WI   PUBLIC

            VIA SOCIAL MEDIA.

&&

SAC
Special weather statement, Jul 29, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT SUN JUL 29 2018

WIZ036>038-291945-
Waupaca WI-Outagamie WI-Portage WI-
208 PM CDT SUN JUL 29 2018

...SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS...

Slow moving showers and thunderstorms will continue across portions
of Waupaca, Portage, and Outagamie counties early this afternoon.

Pea size hail, torrential rain and winds in excess of 30 mph will be
possible with the strongest storms.

Locations impacted include...
Waupaca, New London, Clintonville, Amherst, Fremont, Embarrass,
Hartman Creek State Park, Weyauwega and Royalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4424 8950 4435 8954 4442 8939 4447 8923
      4468 8887 4468 8861 4459 8860 4430 8869
      4425 8874
TIME...MOT...LOC 1906Z 235DEG 16KT 4438 8932

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:13 PM CDTSpecial Weather StatementGRBWaushara47 min
Jul 29, 2:12 PM CDTSpecial Weather StatementGRBBrown63 min
Jul 29, 2:44 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc61 min
Jul 29, 5:52 PM CDTSpecial Weather StatementGRBShawano53 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.